MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47949
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during a femoral angiogram, the wire included in a micropuncture transitional access set separated.The patient was described as "large" and access was difficult.The wire was passed through the entry needle three times prior to separating in the patient.An image provided by the customer shows a wire fragment within the groin, above the femoral head.The patient was then placed under general anesthesia, and an open procedure involving a femoral cut-down was performed to successfully retrieve the separated portion of the wire.The patient is reportedly doing well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer name and address= mobile phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a femoral angiogram, the wire included in a micropuncture transitionless access set separated.The patient was described as "large" and access was difficult.The wire was passed through the entry needle three times prior to separating in the patient.An image provided by the customer shows a wire fragment within the groin, above the femoral head.The patient was then placed under general anesthesia, and an open procedure involving a femoral cut-down was performed to successfully retrieve the separated portion of the wire.The patient is reportedly doing well.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complaint device was returned in a used and damaged condition.The coil was elongated, having a length measurement of approx.7.5cm.The distal weld ball was also missing.Cook completed a review of the device history record (dhr).The dhr for the reported lot found no related non-conformances.A wire guide component lot associated with the complaint lot found on relevant non-conformance on 16 devices for broken wire, however, the devices were scrapped.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.A document review was completed as a response to this event.A device master record (dmr) review was performed, and the device quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ cook has concluded that unintended user error is the cause for this failure as it was stated that ¿the wire was passed 3 times¿ through the entry needle.The ifu warns: ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ the appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13904978
Report Number1820334-2022-00459
Device Sequence Number4065301
Product Code DYB
UDI-Device Identifier00827002479494
UDI-Public(01)00827002479494(17)241021(10)14299033
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2024
Device Model NumberG47949
Device Catalogue NumberMPIS-401-U-SST
Device Lot Number14299033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/25/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale